Alert archive / Idaho / Wind Advisories in 2014

Wind Advisory 23, NWS Pocatello, ID

May 11, 2014

NWS Pocatello, ID issued this wind advisory at May 11, 2014, 2:06 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 11, 2014, 2:06 PM MDT (20:06 UTC)
Expired
May 11, 2014, 9:00 PM MDT
In force
7 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

262 
WWUS75 KPIH 112006
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
206 PM MDT SUN MAY 11 2014

IDZ017-120315-
/O.CAN.KPIH.FZ.A.0002.140512T0900Z-140512T1600Z/
/O.NEW.KPIH.FZ.A.0003.140513T0700Z-140513T1600Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
206 PM MDT SUN MAY 11 2014

...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...
...FREEZE WATCH IS CANCELLED FOR TONIGHT...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING. THE FREEZE WATCH FOR TONIGHT HAS BEEN CANCELLED. 

* TEMPERATURE...FALLING TO AROUND 32 DEGREES IN THE EASTERN MAGIC
  VALLEY LATE MONDAY NIGHT THROUGH TUESDAY MORNING.

* LOCATIONS INCLUDE...SHOSHONE...BURLEY.

* IMPACTS...FREEZING TEMPERATURES ARE POSSIBLE WHICH COULD 
  DAMAGE OR KILL TENDER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

IDZ021-120315-
/O.UPG.KPIH.FZ.A.0002.140512T0900Z-140512T1600Z/
/O.NEW.KPIH.FR.Y.0002.140512T0800Z-140512T1500Z/
/O.NEW.KPIH.LW.Y.0010.140512T1400Z-140513T0300Z/
/O.NEW.KPIH.FZ.A.0003.140513T0700Z-140513T1600Z/
/O.CON.KPIH.LW.Y.0009.000000T0000Z-140512T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT
206 PM MDT SUN MAY 11 2014

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM MDT MONDAY...
...LAKE WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM MDT MONDAY...
...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CONTINUED A LAKE 
WIND ADVISORY WHICH REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. A FROST ADVISORY HAS ALSO BEEN ISSUED FROM 2 AM TONIGHT TO
9 AM MDT MONDAY MORNING. ANOTHER LAKE WIND ADVISORY HAS ALSO BEEN
ISSUED FROM 8 AM TO 9 PM MDT MONDAY. IN ADDITION...A FREEZE WATCH
HAS BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE MONDAY
NIGHT THROUGH TUESDAY MORNING.

* WINDS...NORTH WINDS 15 TO 30 MPH WILL CONTINUE INTO THE EARLY
  EVENING HOURS BEFORE DECREASING. NORTH WINDS AROUND 15 MPH WILL
  REDEVELOP MONDAY.

* TEMPERATURE...FALLING TO AROUND 32 DEGREES LATE TONIGHT 
  THROUGH MONDAY MORNING...AND AGAIN TUESDAY MORNING. 

* LOCATIONS INCLUDE...AMERICAN FALLS RESERVOIR FOR THE LAKE WIND 
  ADVISORY. BLACKFOOT...POCATELLO AND AMERICAN FALLS FOR THE 
  FROST ADVISORY AND FREEZE WATCH. 

* IMPACTS...GUSTY WINDS CAN PRODUCE ROUGH CHOP ON AMERICAN FALLS 
  RESERVOIR POTENTIALLY SWAMPING SMALLER BOATS. NEAR FREEZING 
  TEMPERATURES MAY DAMAGE TENDER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

IDZ020-120315-
/O.UPG.KPIH.FZ.A.0002.140512T0900Z-140512T1600Z/
/O.NEW.KPIH.FR.Y.0002.140512T0800Z-140512T1500Z/
/O.NEW.KPIH.WI.Y.0023.140511T2006Z-140512T0300Z/
/O.NEW.KPIH.FZ.A.0003.140513T0700Z-140513T1600Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
206 PM MDT SUN MAY 11 2014

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM MDT MONDAY...
...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A
FROST ADVISORY HAS ALSO BEEN ISSUED. THIS FROST ADVISORY IS IN
EFFECT FROM 2 AM TO 9 AM MDT MONDAY. IN ADDITION...A FREEZE WATCH
HAS BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE MONDAY
NIGHT THROUGH TUESDAY MORNING.

* WINDS...STRONG NORTHEAST WINDS OF 25 TO 35 MPH WILL CONTINUE
  UNTIL AROUND 9 PM MDT THIS EVENING.

* TEMPERATURE...FALLING TO AROUND 32 DEGREES TONIGHT AND NEAR 25
  DEGREES TUESDAY MORNING.

* LOCATIONS INCLUDE...REXBURG AND IDAHO FALLS.

* IMPACTS...STRONG GUSTY WINDS CAN MAKE TRAVEL DIFFICULT FOR HIGH
  PROFILE VEHICLES. FREEZING TEMPERATURES CAN DAMAGE OR KILL
  TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 11, 1:50 PM MDT, 16 minutes earlier.

Area forecast discussion, May 11, 1:50 PM MDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
150 PM MDT SUN MAY 11 2014

.SHORT TERM...TONIGHT THROUGH WEDNESDAY. AN UPPER LOW CONTINUED TO
SHIFT SE OF THE REGION TODAY AS A RIDGE OF HIGH PRESSURE AMPLIFIED
ALONG THE PAC COAST. A WEAK DISTURBANCE EMBEDDED IN THE NW FLOW
ALOFT WAS NOTED DIGGING SE ALONG THE DIVIDE AND WILL PROVIDE THE
NECESSARY LIFT FOR AFTERNOON CONVECTION ALONG THE MONTANA AND
WYOMING DIVIDE REGIONS TODAY AND MONDAY. OTHERWISE DRY CONDITIONS
WILL OVERSPREAD THE REGION MONDAY/TUESDAY AS THE RIDGE MIGRATES INTO
THE COAST. A WEAK DISTURBANCE TOPPING THE RIDGE WILL DIG SE ALONG
THE DIVIDE WEDNESDAY AFTERNOON PROVIDING A SLIGHT CHANCE OF
AFTERNOON SHOWERS NEAR ISLAND PARK. A STRONG NORTHERLY SURFACE
PRESSURE GRADIENT WAS POSITIONED OVER THE REGION TODAY...PRODUCING
STRONG NORTH WINDS THROUGHOUT THE SNAKE RIVER PLAIN. MODELS INDICATE
THAT AS THE GRADIENT WEAKENS TONIGHT AND MONDAY...THE WINDS WILL
BEGIN TO WEAKEN. STILL...A LAKE WIND ADVISORY REMAINS IN EFFECT FOR
AMERICAN FALLS THIS AFTERNOON/EVE AND HAVE ADDED A WIND ADVISORY
THROUGH EARLY EVENING FOR THE UPPER SNAKE PLAIN DUE TO THE
PERSISTENT STRENGTH OF THE WINDS IN THAT REGION. IT ALSO LOOKS AS IF
THE NORTH WINDS WILL BE STRONG ENOUGH AGAIN MONDAY...ALBEIT MUCH
WEAKER THAN TODAY...TO SUPPORT YET ANOTHER LAKE WIND ADVISORY FOR
AMERICAN FALLS. CLEARING SKIES WILL ONCE AGAIN SUPPORT FREEZING
TEMPERATURES TONIGHT AND MONDAY NIGHT. ALTHOUGH THE MODEST NORTH
WINDS EXPECTED TONIGHT SHOULD MODERATE THE POTENTIAL COOLING...THUS
HAVE CONVERTED THE FREEZE WATCH TO A FROST ADVISORY FOR ZONES 20 AND
21 FOR TONIGHT.
LIGHT WINDS AND CLEAR SKIES TUESDAY MORNING SHOULD BE VERY
SUPPORTIVE OF A HARD FREEZE IN THE UPPER VALLEY AND FROST IN THE
LOWER SNAKE RIVER PLAIN AND ERN MAGIC VALLEY. THUS HAVE ISSUED A
WATCH FOR THAT TIME FRAME. HUSTON

.LONG TERM...WED NIGHT THROUGH NEXT SUN NIGHT. 500MB LONG WAVE
INDICATES A SHIFT FROM A WEAK TROUGH TO ZONAL FLOW OCCURRING EARLY
WITH ZONAL FLOW CONTINUING TO THE END. THIS WILL MEAN A SHORT-WAVE
DOMINATED WEATHER PATTERN AND THUS VERY LITTLE CONSISTENCY WITH
PREVIOUS GUIDANCE RUNS AND POTENTIALLY STRONG DIFFERENCES AMONG
MODEL SOLUTIONS.  COMPARED TO YESTERDAY...THE GFS AND ECMWF HAVE
BROUGHT IN MORE MOISTURE AND PRECIPITATION WITH SLIGHTLY COLDER
TEMPERATURES. SO HAVE TRENDED IN THIS DIRECTION. 500MB HEIGHTS ARE
NOT QUITE AS INTENSE AND THE UPPER LEVEL RIDGE IS WEAKER IN
AMPLITUDE. ON SAT NIGHT/SUN...THE GFS IS BRINGING IN A TROUGH...AT
LEAST TO THE NORTHERN END OF THE FORECAST AREA. THE ECMWF PERFORMS
SIMILARLY...SO HAVE BEEFED UP POPS AND CLOUD COVER AND HAVE THE
STRONGEST WINDS DURING THE PERIOD ON THIS DAY. OTHERWISE WINDS ARE
INDICATING GUSTY WINDS OVER THE ARCO DESERT QUITE WELL. MESSICK
&&

.AVIATION...NORTH WIND IN HRRR INDICATES STRONGER WIND LASTING INTO
THE EVENING...SO HAVE DELAYED THE DECREASE UNTIL LATER TONIGHT.
NORTH WIND SHOULD EVEN REACH THE EASTERN MAGIC VALLEY DURING THE
AFTERNOON. OTHERWISE CIG AND VSBY SHOULD BE EXCELLENT VFR WITH A CIG
POSSIBLE IN THE MID-LEVELS WHERE THE NORTH WIND MEANS UPSLOPE
CONDITIONS...AT KBYI AND KPIH. THIS IS DUE TO A SLOWLY DEPARTING LOW
THAT IS TRACKING THROUGH UT AND SOUTHERN WY/NORTHERN CO. MESSICK
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING AND AGAIN MONDAY FROM
9 AM TO 9 PM MDT FOR IDZ021.

WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR IDZ020.

FROST ADVISORY LATE TONIGHT THROUGH MONDAY MORNING FOR IDZ020-021.

FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING
IDZ017-020-021.
&&
Hazardous weather outlook, May 11, 3:25 AM MDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
325 AM MDT SUN MAY 11 2014

IDZ017>025-031-032-120930-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
325 AM MDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NEAR FREEZING TEMPERATURES ARE POSSIBLE THIS MORNING AND LATE
TONIGHT. GUSTY NORTH WINDS WILL PRODUCE ROUGH CHOP ON AMERICAN
FALLS RESERVOIR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NEAR FREEZING TEMPERATURES ARE POSSIBLE MONDAY AND TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

THE HAZARDOUS WEATHER PRODUCT WILL BE DISCONTINUED ON JUNE
1 2014 TO REDUCE DUPLICATE INFORMATION FROM OUR OFFICE IN
POCATELLO.

VALLE

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 3:23 AM MDTFreeze WatchPIH11 hr
May 11, 2:06 PM MDTFrost AdvisoryPIH19 hr
May 11, 2:06 PM MDTFreeze WatchPIH23 hr
May 11, 2:06 PM MDTLake Wind AdvisoryPIH31 hr

Nearby

Wind Advisories in Idaho, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.